Alert archive / Kentucky / Wind Advisories in 2007

Wind Advisory 3, NWS Paducah, KY

December 22, 20074 states

NWS Paducah, KY issued this wind advisory at Dec 22, 2007, 3:30 PM CST for 4 states. It took effect at Dec 22, 2007, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:30 PM CST (21:30 UTC)
In effect from
Dec 22, 2007, 6:00 PM CST
Expired
Dec 23, 2007, 9:00 AM CST
In force
15 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 222130
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST SAT DEC 22 2007

...STRONG GUSTY WINDS EXPECTED TONIGHT AND EARLY SUNDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN
PLAINS NORTHEAST ACROSS THE ST. LOUIS AREA TONIGHT. A COLD FRONT
TRAILING SOUTHWARD FROM THIS LOW WILL CROSS OUR REGION TONIGHT.
SOUTH WINDS IN ADVANCE OF THE FRONT WILL BE STRONG AND GUSTY.
BEHIND THE FRONT...WINDS WILL SHIFT INTO THE WEST AND STAY GUSTY.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-230530-
/O.NEW.KPAH.WI.Y.0003.071223T0000Z-071223T1500Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
330 PM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. 

SOUTH WINDS THIS EVENING WILL AVERAGE FROM 20 TO 25 MPH...WITH A
FEW GUSTS TO 45 MPH. THE STRONGEST POTENTIAL FOR GUSTY WINDS WILL
BE WITH HEAVY RAIN SHOWERS. WINDS WILL SHIFT INTO THE WEST AFTER
MIDNIGHT AND REMAIN STRONG AND GUSTY. 

WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW
LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES OFTEN BECOME DIFFICULT
TO HANDLE IN WINDS OF THIS STRENGTH. WATCH FOR DEBRIS ON ROADWAYS
IF TRAVELLING TONIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION.

$$

YORK
3 follow-up statements
000 
WWUS73 KPAH 230221
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
821 PM CST SAT DEC 22 2007

...STRONG GUSTY WINDS EXPECTED TONIGHT AND EARLY SUNDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN
PLAINS NORTHEAST ACROSS THE ST. LOUIS AREA TONIGHT. A COLD FRONT
TRAILING SOUTHWARD FROM THIS LOW WILL CROSS OUR REGION TONIGHT.
SOUTH WINDS IN ADVANCE OF THE FRONT WILL BE STRONG AND GUSTY.
BEHIND THE FRONT...WINDS WILL SHIFT INTO THE WEST AND STAY GUSTY.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231030-
/O.CON.KPAH.WI.Y.0003.000000T0000Z-071223T1500Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
821 PM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

SOUTH WINDS AVERAGING FROM 15 TO 30 MPH WILL SHIFT TO THE WEST
OVERNIGHT AS A COLD FRONT MOVES ACROSS THE REGION. OCCASIONAL
GUSTS TO NEAR 45 MPH ARE POSSIBLE.

WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW
LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES OFTEN BECOME
DIFFICULT TO HANDLE IN WINDS OF THIS STRENGTH. WATCH FOR DEBRIS
ON ROADWAYS IF TRAVELLING OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION.

$$
000 
WWUS73 KPAH 231135
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
535 AM CST SUN DEC 23 2007

...STRONG GUSTY WINDS EXPECTED TONIGHT AND EARLY SUNDAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231500-
/O.CON.KPAH.WI.Y.0003.000000T0000Z-071223T1500Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
535 AM CST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING.
WESTERLY WINDS WILL CONTINUE TO GUST FROM 30 TO 40 MPH FOR AWHILE
THIS MORNING...WITH THE STRONGEST WINDS EXPECTED TO OCCUR OVER SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA ALONG THE I-64 CORRIDOR.

WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW
LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT
TO HANDLE...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS. WATCH FOR
DEBRIS ON ROADWAYS IF TRAVELING OVERNIGHT.


$$
000 
WWUS73 KPAH 231136 CCA
NPWPAH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
536 AM CST SUN DEC 23 2007

...STRONG GUSTY WINDS EXPECTED EARLY TODAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231500-
/O.CON.KPAH.WI.Y.0003.000000T0000Z-071223T1500Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
536 AM CST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING.
WESTERLY WINDS WILL CONTINUE TO GUST FROM 30 TO 40 MPH FOR AWHILE
THIS MORNING...WITH THE STRONGEST WINDS EXPECTED TO OCCUR OVER SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA ALONG THE I-64 CORRIDOR.

WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW
LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT
TO HANDLE...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS. WATCH FOR
DEBRIS ON ROADWAYS IF TRAVELING OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:45 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 22, 1:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CST SAT DEC 22 2007

.SHORT TERM...
INTENSE 500 MB SHORTWAVE OVER THE SOUTHERN PLAINS WILL LIFT
NORTHEAST ACROSS THE LOWER OHIO VALLEY TONIGHT. SURFACE CYCLONE OVER
EXTREME NE OKLAHOMA WILL DEEPEN AS IT TRACKS ACROSS THE KSTL AREA BY
06Z. STRONG LOW LEVEL WIND FIELDS WITH THIS SYSTEM WILL BE THE
PRIMARY CONCERN. GRADIENT WINDS IN ADVANCE OF THE FRONT WILL LIKELY
BE VERY CLOSE TO ADVISORY CRITERIA THIS EVENING. PLAN TO ISSUE WIND
ADVISORY WITH THIS FORECAST PACKAGE...MAINLY FOR GUSTS NEAR 45 MPH
WHICH MAY BE ENHANCED BY PRECIPITATION OF A CONVECTIVE CHARACTER.

INDIRECT EFFECT OF THESE STRONG WIND FIELDS WILL BE ON CONVECTIVE
POTENTIAL. 850 MB WINDS ARE FORECAST BY THE RUC MODEL TO INCREASE TO
50 TO 60 KT ACROSS WESTERN KENTUCKY BY MID EVENING. INTENSE FORCING
ASSOCIATED WITH THE APPROACHING COLD FRONT AND SHORTWAVE MAY RESULT
IN A STRONGLY FORCED LINE OF LOW TOPPED CONVECTION. THE PRIMARY
LIMITING FACTORS ARE MOISTURE AND INSTABILITY. AN EASTERLY COMPONENT
TO THE SURFACE WINDS IS IMPEDING THE NORTHWARD PROGRESS OF 60 DEGREE
DEW POINTS THROUGH THE ARKLATEX REGION. RUC MODEL PINCHES OFF THE
NARROW RIBBON OF 55 PLUS DEW POINTS BEFORE IT REACHES THE FORECAST
AREA. THIS SUGGESTS THE PRIMARY HAZARD WILL BE A FEW DAMAGING WIND
GUSTS WITH LOW TOPPED LINEAR STRUCTURES...PER 16Z SPC DAY 1 OUTLOOK.

THE STRONG COLD FRONT WILL CROSS MOST OF THE FORECAST AREA AROUND
06Z...A COUPLE HOURS SOONER IN THE WEST AND LATER IN THE EAST. THIS
FRONT WILL END THE BULK OF THE PRECIPITATION. SOME LINGERING POST
FRONTAL STRATIFORM PRECIP IS POSSIBLE LATE TONIGHT...WHICH MAY END
AS A BRIEF PERIOD OF SNOW IN PARTS OF SRN ILLINOIS AND SE MISSOURI.

A SOLID LOW OVERCAST IN THE WAKE OF THE DEPARTING LOW PRESSURE
CENTER WILL PERSIST INTO EARLY SUNDAY. MODELS ARE IN GOOD AGREEMENT
THAT 925/850 MB RH WILL DECREASE SHARPLY AROUND 12Z IN SE
MISSOURI...AND BY 18Z IN SOUTHWEST INDIANA AND PENNYRILE OF WEST
KENTUCKY. A GUSTY WEST WIND AND STRONG COLD ADVECTION WILL PRODUCE
WIND CHILLS IN THE 20S...IN SHARP CONTRAST TO TODAY.

MONDAY THROUGH CHRISTMAS DAY WILL BE A SHORT LIVED QUIET PERIOD
BEFORE AN ACTIVE PATTERN PATTERN RESUMES...AS DISCUSSED IN LONG TERM
SEGMENT OF THIS DISCUSSION. LOW POPS FOR CHRISTMAS EVE/EARLY
CHRISTMAS DAY WILL BE CONVERTED TO MENTION OF FLURRIES. A WEAK 500
MB SHORTWAVE WILL SHEAR APART AS IT CROSSES THE FORECAST AREA MONDAY
NIGHT. SURFACE HIGH PRESSURE WILL MAINTAIN PLENTY OF DRY
AIR...INHIBITING ANYTHING MORE THAN A TRACE EVENT.

&&

.LONG TERM...
ERY PROGRESSIVE UPPER FLOW REGIME WILL BRING NEXT SYSTEM IN QUICKLY
DURING THE DAY WED AND WED NIGHT. WITH SFC LOW EXPECTED TO PASS NEAR
OR JUST NORTH OF THE REGION...SHOULD STAY JUST WARM ENOUGH TO KEEP
MOST OF THE SIGNIFICANT PRECIP IN THE LIQUID FORM. STILL WILL ALLOW
FOR THE POSSIBILITY OF A CHANGE OVER TO SNOW OR A MIX OF RAIN AND
SNOW ALONG AND NW OF THE OHIO RIVER WED NIGHT BEFORE THE PRECIP
ENDS. 12Z GFS IS MUCH QUICKER WITH THE SYSTEM THAN IT HAS BEEN THE
PAST SEVERAL RUNS. DECIDED TO DISCARD THIS QUICKER SOLUTION FOR THIS
PACKAGE...AND WENT A LITTLE CLOSER TO THE MORE CONSISTENT AND SLOWER
ECMWF SOLUTION. ALSO...THE ECMWF HAS BEEN THE BETTER MEDIUM RANGE
PERFORMER AS OF LATE.

12Z GFS ALSO HAS COMPLETELY DIGRESSED FROM ITS PREVIOUS SOLUTION
YESTERDAY OF BRINGING THE NEXT H50 SHORT WAVE INTO THE PLAINS FRI...
OPTING TO KEEP THE UPPER SYSTEM OUT WEST. AGAIN...PREFER TO STICK
WITH A SOLUTION CLOSER TO THE ECMWF HERE...WHICH CORRESPONDS CLOSELY
TO WHAT WE HAVE ONGOING IN THE CURRENT FORECAST PACKAGE. IN
FACT...IF THE 00Z ECMWF TURNS OUT CLOSE TO REALITY...WE WILL BE
LOOKING AT A VERY POTENT SYSTEM COMING IN FRIDAY WITH EVEN A
POSSIBILITY OF SOME SEVERE WEATHER. OF COURSE...MANY THINGS COULD
CHANGE BY THAT TIME.

WILL STAY FAIRLY CLOSE TO THE MEX MOS TEMPS IN THE WED THROUGH SAT
TIME FRAME.

&&

.AVIATION...
SHOWERS AND EMBEDDED CONVECTION WILL MOVE RAPIDLY NORTHEAST ACROSS
THE TAF SITES THIS EVENING. VERY STRONG LOW LEVEL WIND FIELDS WILL
POSE A CONCERN FOR AVIATION. SURFACE GUSTS TO AROUND 30 KT WILL
OCCUR PRIOR TO THE WIND SHIFT WITH THE COLD FRONT. WINDS ALOFT WILL
BE NEAR 50 KT AT 3K FEET. FOLLOWING THE FRONTAL PASSAGE...WINDS
ALOFT WILL DIMINISH SOMEWHAT TO AROUND 40 KT. HOWEVER...SURFACE
GUSTS WILL REMAIN AROUND 30 KT. CIGS AND VSBYS WILL BE HIGHLY
VARIABLE IN CONVECTIVE PRECIP THIS EVENING. FOLLOWING THE FRONTAL
PASSAGE...A STABLE MVFR CIG IS EXPECTED...WITH VSBYS BECOMING
EXCELLENT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY THROUGH 15Z FOR WEST KY.
MO...WIND ADVISORY THROUGH 15Z FOR SE MISSOURI.
IL...WIND ADVISORY THROUGH 15Z FOR S IL.
IN...WIND ADVISORY THROUGH 15Z FOR SW IN.

&&

SHORT TERM...MY
LONG TERM...GM
AVIATION...MY
Hazardous weather outlook, Dec 22, 8:03 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
803 AM CST SAT DEC 22 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
803 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS IS EXPECTED BETWEEN 2 AND 7 PM WEST OF
THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI...BETWEEN 4 AND 9 PM
IN SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. A
SMALLER CHANCE OF THUNDERSTORMS IS EXPECTED BETWEEN 9 PM AND
MIDNIGHT OVER SOUTHWEST INDIANA AND THE PENNYRILE AREA OF WEST
KENTUCKY. A FEW STORMS MAY PRODUCE WIND GUSTS APPROACHING SEVERE
LIMITS DURING THE LATE AFTERNOON AND EARLY EVENING IN AN AREA
STRETCHING FROM MARBLE HILL AND DEXTER MISSOURI...EAST TO DIXON
SPRINGS ILLINOIS AND MURRAY KENTUCKY.

WIND GUSTS FROM THE SOUTH...RANGING BETWEEN 20 AND 30 MPH CAN BE
EXPECTED TODAY. SOUTH TO SOUTHWEST WIND GUSTS BETWEEN 25 AND 35
MPH WILL BE LIKELY TONIGHT...ESPECIALLY AFTER 9 PM. LOCAL WIND
GUSTS COULD REACH 40 MPH OR HIGHER...EAST OF A LINE FROM EVANSVILLE
INDIANA TO THE LAND BETWEEN THE LAKES IN WESTERN KENTUCKY BETWEEN
9 PM AND 3 AM TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION LATE MONDAY
NIGHT...WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT. AT THIS TIME...NO
MEASURABLE ACCUMULATION OF SNOW OR SLEET IS EXPECTED WITH THESE
WEATHER EVENTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS
OF WINDS 40 MPH OR GREATER TODAY OR TONIGHT ARE ENCOURAGED.

SMITH

Nearby

Wind Advisories in Kentucky, 2007Wind Advisories in Illinois, 2007Wind Advisories in Missouri, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.